Alert archive / Idaho / Wind Advisories in 2026

Wind Advisory 8, NWS Pocatello, ID

March 11, 202613 counties in Idaho

NWS Pocatello, ID issued this wind advisory at Mar 11, 2026, 1:31 PM MDT for 13 counties in Idaho. It took effect at Mar 12, 2026, 9:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2026, 1:31 PM MDT (19:31 UTC)
In effect from
Mar 12, 2026, 9:00 AM MDT
Expired
Mar 12, 2026, 9:00 PM MDT
In force
12 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Lincoln County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 22 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 7.5 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1558 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

510 
WWUS75 KPIH 111931
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
131 PM MDT Wed Mar 11 2026

IDZ052-053-056-065-121045-
/O.UPG.KPIH.HW.A.0002.260312T1500Z-260313T0300Z/
/O.NEW.KPIH.HW.W.0001.260312T1500Z-260313T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-Southern
Hills/Albion Mountains-Teton Valley-
Including the cities of INL, Rexburg, Mud Lake, St. Anthony,
Craters of the Moon NM, Ashton, Tetonia, Almo, Idaho Falls,
Albion, and Driggs
131 PM MDT Wed Mar 11 2026

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Teton Valley, Arco/Mud Lake Desert, Southern Hills/Albion 
  Mountains, and Upper Snake River Plain.

* WHEN...From 9 AM to 9 PM MDT Thursday.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles. Isolated damage to trees, powerlines, signs, and 
  outbuildings is expected, along with isolated power outages. Loose 
  outdoor objects will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure or bring inside loose outdoor objects before the high winds 
begin. During the high winds, avoid being outside in forested areas 
or around trees, branches, and powerlines. Use caution if you must 
drive, and keep both hands firmly on the steering wheel. Drivers of 
high profile vehicles should consider delaying travel until the high 
winds subside.

&&

$$

IDZ051-054-055-057-058-062-121045-
/O.UPG.KPIH.HW.A.0002.260312T1500Z-260313T0300Z/
/O.NEW.KPIH.WI.Y.0008.260312T1500Z-260313T0300Z/
Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley-
Raft River Region-Marsh and Arbon Highlands-Blackfoot Mountains-
Including the cities of Shoshone, Bone, Grace, Heyburn, Malta,
McCammon, Blackfoot, Downey, Burley, Inkom, Shelley, Fort Hall,
Rockland, Carey, Henry, Soda Springs, American Falls, Lava Hot
Springs, Rupert, Holbrook, Richfield, Pocatello, and Oakley
131 PM MDT Wed Mar 11 2026

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected.

* WHERE...Eastern Magic Valley, Shoshone/Lava Beds, Blackfoot 
  Mountains, Lower Snake River Plain, Marsh and Arbon Highlands, and 
  Raft River Region.

* WHEN...From 9 AM to 9 PM MDT Thursday.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Visit weather.gov/pocatello for more information.

DMH
4 follow-up statements
949 
WWUS75 KPIH 120700
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
100 AM MDT Thu Mar 12 2026

IDZ052-053-056-065-122000-
/O.CON.KPIH.HW.W.0001.260312T1500Z-260313T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-Southern
Hills/Albion Mountains-Teton Valley-
Including the cities of Almo, Craters of the Moon NM, Idaho
Falls, Mud Lake, Tetonia, INL, Ashton, Driggs, Rexburg, Albion,
and St. Anthony
100 AM MDT Thu Mar 12 2026

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 
PM MDT THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.  Localized higher gusts are possible.

* WHERE...Teton Valley, Arco/Mud Lake Desert, Southern Hills/Albion 
  Mountains, and Upper Snake River Plain.

* WHEN...From 9 AM this morning to 9 PM MDT this evening.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles. Isolated damage to trees, powerlines, signs, and 
  outbuildings is expected, along with isolated power outages. Loose 
  outdoor objects will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure or bring inside loose outdoor objects before the high winds 
begin. During the high winds, avoid being outside in forested areas 
or around trees, branches, and powerlines. Use caution if you must 
drive, and keep both hands firmly on the steering wheel. Drivers of 
high profile vehicles should consider delaying travel until the high 
winds subside.

&&

$$

IDZ067-068-070-122000-
/O.EXA.KPIH.WI.Y.0008.260312T1500Z-260313T0300Z/
Beaverhead - Lemhi Highlands-Lost River Valley-Challis/Pahsimeroi
Valleys-
Including the cities of Chilly, Howe, Edie School, Challis,
Spencer, Small, Mackay, Dubois, and Arco
100 AM MDT Thu Mar 12 2026

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS 
EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.  
  Localized higher gusts are possible.

* WHERE...Challis/Pahsimeroi Valleys, Lost River Valley, and 
  Beaverhead - Lemhi Highlands.

* WHEN...From 9 AM this morning to 9 PM MDT this evening.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

IDZ051-054-055-057-058-062-122000-
/O.CON.KPIH.WI.Y.0008.260312T1500Z-260313T0300Z/
Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley-
Raft River Region-Marsh and Arbon Highlands-Blackfoot Mountains-
Including the cities of Henry, Inkom, Rupert, American Falls,
Shelley, Burley, Lava Hot Springs, Holbrook, Oakley, Bone,
Downey, Shoshone, Carey, Rockland, McCammon, Fort Hall, Soda
Springs, Grace, Richfield, Pocatello, Blackfoot, Heyburn, and
Malta
100 AM MDT Thu Mar 12 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM 
MDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.  
  Localized higher gusts are possible.

* WHERE...Eastern Magic Valley, Shoshone/Lava Beds, Blackfoot 
  Mountains, Lower Snake River Plain, Marsh and Arbon Highlands, and 
  Raft River Region.

* WHEN...From 9 AM this morning to 9 PM MDT this evening.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Visit weather.gov/pocatello for more information.

JKeyes
256 
WWUS75 KPIH 121330
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
730 AM MDT Thu Mar 12 2026

IDZ054-122130-
/O.UPG.KPIH.WI.Y.0008.260312T1500Z-260313T0300Z/
/O.EXA.KPIH.HW.W.0001.260312T1500Z-260313T0300Z/
Lower Snake River Plain-
Including the cities of Fort Hall, Shelley, Pocatello, American
Falls, and Blackfoot
730 AM MDT Thu Mar 12 2026

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Lower Snake River Plain.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles. Isolated damage to trees, powerlines, signs, and 
  outbuildings is expected, along with isolated power outages. Loose 
  outdoor objects will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure or bring inside loose outdoor objects before the high winds 
begin. During the high winds, avoid being outside in forested areas 
or around trees, branches, and powerlines. Use caution if you must 
drive, and keep both hands firmly on the steering wheel. Drivers of 
high profile vehicles should consider delaying travel until the high 
winds subside.

&&

$$

IDZ052-053-056-065-122130-
/O.CON.KPIH.HW.W.0001.260312T1500Z-260313T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-Southern
Hills/Albion Mountains-Teton Valley-
Including the cities of Rexburg, INL, Idaho Falls, Tetonia, St.
Anthony, Ashton, Almo, Mud Lake, Albion, Driggs, and Craters of
the Moon NM
730 AM MDT Thu Mar 12 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.  Localized higher gusts are possible.

* WHERE...Teton Valley, Arco/Mud Lake Desert, Southern Hills/Albion 
  Mountains, and Upper Snake River Plain.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles. Isolated damage to trees, powerlines, signs, and 
  outbuildings is expected, along with isolated power outages. Loose 
  outdoor objects will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure or bring inside loose outdoor objects before the high winds 
begin. During the high winds, avoid being outside in forested areas 
or around trees, branches, and powerlines. Use caution if you must 
drive, and keep both hands firmly on the steering wheel. Drivers of 
high profile vehicles should consider delaying travel until the high 
winds subside.

&&

$$

IDZ051-055-057-058-062-122130-
/O.CON.KPIH.WI.Y.0008.260312T1500Z-260313T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-Raft River Region-Marsh
and Arbon Highlands-Blackfoot Mountains-
Including the cities of Shoshone, Lava Hot Springs, Bone, Rupert,
Heyburn, Holbrook, Oakley, Inkom, McCammon, Richfield, Rockland,
Downey, Grace, Henry, Malta, Burley, Soda Springs, and Carey
730 AM MDT Thu Mar 12 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected.

* WHERE...Eastern Magic Valley, Shoshone/Lava Beds, Blackfoot 
  Mountains, Marsh and Arbon Highlands, and Raft River Region.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

IDZ067-068-070-122130-
/O.CON.KPIH.WI.Y.0008.260312T1500Z-260313T0300Z/
Beaverhead - Lemhi Highlands-Lost River Valley-Challis/Pahsimeroi
Valleys-
Including the cities of Edie School, Dubois, Mackay, Howe,
Challis, Spencer, Chilly, Arco, and Small
730 AM MDT Thu Mar 12 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.  
  Localized higher gusts are possible.

* WHERE...Challis/Pahsimeroi Valleys, Lost River Valley, and 
  Beaverhead - Lemhi Highlands.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Visit weather.gov/pocatello for more information.

DMH
086 
WWUS75 KPIH 121832
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
1232 PM MDT Thu Mar 12 2026

IDZ052-053-056-065-130300-
/O.CON.KPIH.HW.W.0001.000000T0000Z-260313T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-Southern
Hills/Albion Mountains-Teton Valley-
Including the cities of Rexburg, INL, Idaho Falls, Tetonia, St.
Anthony, Ashton, Almo, Mud Lake, Albion, Driggs, and Craters of
the Moon NM
1232 PM MDT Thu Mar 12 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.  Localized higher gusts are possible.

* WHERE...Teton Valley, Arco/Mud Lake Desert, Southern Hills/Albion 
  Mountains, and Upper Snake River Plain.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles. Isolated damage to trees, powerlines, signs, and 
  outbuildings is expected, along with isolated power outages. Loose 
  outdoor objects will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure or bring inside loose outdoor objects before the high winds 
begin. During the high winds, avoid being outside in forested areas 
or around trees, branches, and powerlines. Use caution if you must 
drive, and keep both hands firmly on the steering wheel. Drivers of 
high profile vehicles should consider delaying travel until the high 
winds subside.

&&

$$

IDZ054-130300-
/O.CON.KPIH.HW.W.0001.000000T0000Z-260313T0300Z/
Lower Snake River Plain-
Including the cities of Fort Hall, Shelley, Pocatello, American
Falls, and Blackfoot
1232 PM MDT Thu Mar 12 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...West winds 35 to 40 mph with gusts up to 60 mph.

* WHERE...Lower Snake River Plain.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles. Isolated damage to trees, powerlines, signs, and 
  outbuildings is expected, along with isolated power outages. Loose 
  outdoor objects will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure or bring inside loose outdoor objects before the high winds 
begin. During the high winds, avoid being outside in forested areas 
or around trees, branches, and powerlines. Use caution if you must 
drive, and keep both hands firmly on the steering wheel. Drivers of 
high profile vehicles should consider delaying travel until the high 
winds subside.

&&

$$

IDZ051-055-057-058-062-130300-
/O.CON.KPIH.WI.Y.0008.000000T0000Z-260313T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-Raft River Region-Marsh
and Arbon Highlands-Blackfoot Mountains-
Including the cities of Shoshone, Lava Hot Springs, Bone, Rupert,
Heyburn, Holbrook, Oakley, Inkom, McCammon, Richfield, Rockland,
Downey, Grace, Henry, Malta, Burley, Soda Springs, and Carey
1232 PM MDT Thu Mar 12 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected.

* WHERE...Eastern Magic Valley, Shoshone/Lava Beds, Blackfoot 
  Mountains, Marsh and Arbon Highlands, and Raft River Region.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

IDZ067-068-070-130300-
/O.CON.KPIH.WI.Y.0008.000000T0000Z-260313T0300Z/
Beaverhead - Lemhi Highlands-Lost River Valley-Challis/Pahsimeroi
Valleys-
Including the cities of Edie School, Dubois, Mackay, Howe,
Challis, Spencer, Chilly, Arco, and Small
1232 PM MDT Thu Mar 12 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.  
  Localized higher gusts are possible.

* WHERE...Challis/Pahsimeroi Valleys, Lost River Valley, and 
  Beaverhead - Lemhi Highlands.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Visit weather.gov/pocatello for more information.

DMH
705 
WWUS75 KPIH 130236
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
836 PM MDT Thu Mar 12 2026

IDZ052>054-065-131200-
/O.EXP.KPIH.HW.W.0001.000000T0000Z-260313T0300Z/
/O.NEW.KPIH.WI.Y.0009.260313T1700Z-260314T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-Lower Snake River
Plain-Teton Valley-
Including the cities of American Falls, Mud Lake, Rexburg,
Driggs, INL, St. Anthony, Craters of the Moon NM, Idaho Falls,
Pocatello, Fort Hall, Blackfoot, Tetonia, Ashton, and Shelley
836 PM MDT Thu Mar 12 2026

...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY...
...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Teton Valley, Arco/Mud Lake Desert, Lower Snake River 
  Plain, and Upper Snake River Plain.

* WHEN...From 11 AM to 9 PM MDT Friday.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

IDZ056-130345-
/O.EXP.KPIH.HW.W.0001.000000T0000Z-260313T0300Z/
Southern Hills/Albion Mountains-
Including the cities of Almo and Albion
836 PM MDT Thu Mar 12 2026

...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

The strongest winds are over for the night. Therefore the high wind 
warning is allowed to expire.

$$

IDZ051-055-057-058-062-067-068-070-130345-
/O.EXP.KPIH.WI.Y.0008.000000T0000Z-260313T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-Raft River Region-Marsh
and Arbon Highlands-Blackfoot Mountains-Beaverhead - Lemhi
Highlands-Lost River Valley-Challis/Pahsimeroi Valleys-
Including the cities of Grace, Howe, Lava Hot Springs, Chilly,
Henry, Malta, Challis, Heyburn, Downey, Carey, Oakley, Small,
Arco, Mackay, Rockland, Edie School, Bone, Rupert, Soda Springs,
Inkom, Richfield, Dubois, McCammon, Burley, Shoshone, Holbrook,
and Spencer
836 PM MDT Thu Mar 12 2026

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

The strongest winds are over for the night. Therefore the high wind 
warning is allowed to expire.

$$

Visit weather.gov/pocatello for more information.

13

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 11, 11:27 AM MDT, 2 hours 4 minutes earlier. Its key messages:

  • High-Impact Wind Events for Thursday and Saturday, although it will remain breezy other days heading through the weekend
  • Light to moderate precipitation through the weekend with any appreciable totals across the Sawtooths and the eastern highlands
  • Warmer temperatures return especially heading into next week
Area forecast discussion, Mar 11, 11:27 AM MDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
1127 AM MDT Wed Mar 11 2026

.KEY MESSAGES...

- High-Impact Wind Events for Thursday and Saturday, although it
  will remain breezy other days heading through the weekend

- Light to moderate precipitation through the weekend with any
  appreciable totals across the Sawtooths and the eastern
  highlands

- Warmer temperatures return especially heading into next week

&&

.DISCUSSION...
Issued at 1145 PM MDT Tue Mar 10 2026

Stronger winds will continue through Saturday, as we remain
under strong west to northwest flow off the surface. Today looks
to be the "lightest" windy day, with gusts 25-35 mph fairly
common across central and eastern Idaho. Winds ramp up Thursday
as a low skirts by to our north, but helps to increase winds
across the area. We have widespread wind gusts of 35-60 mph for
later Thursday. There is the potential for gusts up to 70 mph
across portions of the Snake Plain and adjacent benches, higher
ridgelines in the central mountains, and higher elevations of
the South Hills and Albion Mountains. There is a 10-20% chance
of even stronger winds (over 70 mph) across the Snake Plain and
30-70% for higher elevations of the central mountains, benches
adjacent to the Upper Snake Plain, and around Pomerelle. We
issued a HIGH WIND WATCH for Thursday for the Snake Plain and
bench areas, Magic Valley, Teton Valley, and the South
Hills/Albion Mountains. We will likely see some areas converted
to a warning, others to an advisory, and potentially adding
some locations across the central mountains where wind headlines
are seldomly issued. Winds drop down a bit for Friday, but still
some areas with gusts 40-50 mph and another round of potential
wind headlines on tap. Another storm clips the Divide Friday
night and Saturday, and likely another big ramp up of wind.
Current indications that Saturday MAY be as windy or if not a
big stronger wind-wise vs Thursday. There is an increase chance
of gusts over 60 mph Saturday, 10-20% higher than Thursday, and
5-10% higher chance of gusts over 70 mph. Winds eventually let
up as high pressure likely shifts east closer to Idaho next
week.

Starting later this afternoon and continuing through
next week, some occasional light to moderate precipitation is
expected...with the peak periods later today through Sunday. The
focus will generally be the higher elevations of the central
mountains and eastern highlands. We should see an uptick in high
mountain snow tonight and tomorrow and again Friday night and
Saturday across the Sawtooths and surrounding ranges, but it
looks like minimal impact for Galena or Banner Summits. Highs
are already rebounding today through the weekend with highs down
low in the 50s and 60s. With high pressure next week,
temperatures will rapidly push into the 70s across lower
elevations.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1126 AM MDT Wed Mar 11 2026

Wind will be the biggest issue at eastern Idaho terminals over
the next 24-36 hours. VFR conditions are expected to prevail
although there is at least a scattered precip chance around
KSUN and KDIJ through the period which could cause some brief,
localized restrictions at these locations. Otherwise, it'll be
the winds that cause issues, especially on Thursday. Gusts of
25-30 kts today will remain into the overnight and increase
upwards of 40-50 kts just beyond the current 18Z cycle. KSUN and
KDIJ will be closer to 30 kts on the gust front tomorrow but the
valley terminals of KIDA, KPIH and KBYI look to be quite windy.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Thursday morning through Thursday evening
for IDZ051>058-062-065.

&&

DISCUSSION...Keyes
AVIATION...McKaughan

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 11:30 PM MDTHigh Wind WatchPIHBannock, Bingham, Blaine, Bonneville, Butte, Caribou and 9 more14 hr
Mar 11, 1:31 PM MDTHigh Wind WarningPIHBannock, Bingham, Bonneville, Butte, Cassia, Fremont and 4 more31 hr

Nearby

Wind Advisories in Idaho, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.